Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 291, NWS Raleigh, NC

September 28, 2016Granville County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Sep 28, 2016, 6:28 PM EDT for Granville County, Person County, North Carolina. It was in force for 62 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2016, 6:28 PM EDT (22:28 UTC)
Expired
Sep 28, 2016, 7:30 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Granville County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 6:53 PM EDTHAIL 1.754 Ene Bushy Fork, NCHAIL BETWEEN QUARTER AND GOLF BALL SIZE ON HURDLE MILLS ROAD.
Sep 28, 6:53 PM EDTHAIL 1.75Roxboro, NC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 28, 3:13 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 842 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2016-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
842 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

446 
WUUS52 KRAH 282228
SVRRAH
NCC077-145-282330-
/O.NEW.KRAH.SV.W.0291.160928T2228Z-160928T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
628 PM EDT WED SEP 28 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERSON COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 730 PM EDT

* AT 626 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PROSPECT
  HILL...MOVING EAST AT 25 MPH. ANOTHER SEVERE THUNDERSTORM WAS
  LOCATED OVER ROXBORO MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ROXBORO...BUSHY FORK...MORIAH...BEREA...SURL AND MAYO RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7866 3625 7863 3624 7880 3624 7915
      3640 7914
TIME...MOT...LOC 2226Z 259DEG 23KT 3631 7912 

HAIL...1.00IN
WIND...60MPH
 
$$

WSS
4 follow-up statements
657 
WWUS52 KRAH 282259
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
659 PM EDT WED SEP 28 2016

NCC077-145-282330-
/O.CON.KRAH.SV.W.0291.000000T0000Z-160928T2330Z/
PERSON NC-GRANVILLE NC-
659 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR PERSON AND NORTHWESTERN GRANVILLE COUNTIES...

AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF ROXBORO...MOVING NORTHEAST AT 15 MPH. GOLF BALL SIZE HAIL WAS
REPORTED IN HURDLE MILLS VICINITY AT 653 PM.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ROXBORO...BUSHY FORK...MORIAH...BEREA...SURL AND MAYO RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7866 3625 7863 3624 7880 3624 7910
      3642 7907
TIME...MOT...LOC 2253Z 233DEG 15KT 3631 7903 

HAIL...1.00IN
WIND...60MPH
 
$$

WSS
290 
WWUS52 KRAH 282309
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
709 PM EDT WED SEP 28 2016

NCC077-145-282330-
/O.CON.KRAH.SV.W.0291.000000T0000Z-160928T2330Z/
PERSON NC-GRANVILLE NC-
709 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHEASTERN PERSON AND NORTHWESTERN GRANVILLE COUNTIES...

AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ROXBORO...MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
MORIAH...BEREA...SURL AND MAYO RESERVOIR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7866 3625 7863 3624 7880 3624 7898
      3645 7895
TIME...MOT...LOC 2309Z 229DEG 24KT 3637 7892 

HAIL...1.00IN
WIND...<50MPH
 
$$

WSS
950 
WWUS52 KRAH 282320
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT WED SEP 28 2016

NCC145-282328-
/O.CAN.KRAH.SV.W.0291.000000T0000Z-160928T2330Z/
PERSON NC-
720 PM EDT WED SEP 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PERSON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7866 3641 7865 3640 7877 3641 7880
      3649 7880
TIME...MOT...LOC 2318Z 222DEG 37KT 3649 7874 

$$

NCC077-282330-
/O.CON.KRAH.SV.W.0291.000000T0000Z-160928T2330Z/
GRANVILLE NC-
720 PM EDT WED SEP 28 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHWESTERN GRANVILLE COUNTY...

AT 718 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR VIRGILINA...
MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN GRANVILLE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3654 7866 3641 7865 3640 7877 3641 7880
      3649 7880
TIME...MOT...LOC 2318Z 222DEG 37KT 3649 7874 

HAIL...1.00IN
WIND...<50MPH
 
$$

WSS
190 
WWUS52 KRAH 282328
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
728 PM EDT WED SEP 28 2016

NCC077-282338-
/O.EXP.KRAH.SV.W.0291.000000T0000Z-160928T2330Z/
GRANVILLE NC-
728 PM EDT WED SEP 28 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANVILLE COUNTY
WILL EXPIRE AT 730 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.

LAT...LON 3654 7866 3641 7865 3640 7877 3641 7880
      3649 7880
TIME...MOT...LOC 2326Z 259DEG 23KT 3649 7874 

$$

WSS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:35 PM EDT, 2 hours 53 minutes earlier.

Area forecast discussion, Sep 28, 3:35 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
335 PM EDT WED SEP 28 2016

.SYNOPSIS...
A potent upper level low over the Great Lakes will drift southward
through the Ohio valley tonight, stall over the Cumberland
Plateau in eastern Tennessee and Kentucky on Thursday and Friday,
then retrograde north through the Ohio valley and lower Great
Lakes this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Wednesday...

...Severe storms and flash flooding possible this evening...

Convective initiation is underway in two main areas: 1) along a
differential heating boundary over the northwest Piedmont, just
downstream of the synoptic front, and 2) an axis of weak mass
convergence near I-95. MLCAPE has risen to around 2000 j/kg
amidst good diabatic heating, and with mid level flow increasing
to around 40kt ahead of the upper low currently dropping toward
the Tenn Valley, effective bulk shear has increased to 40-45kt
north of roughly Highway 64. These bands may not move very much
given system parallel deep layer flow, which will likely lead to
training of cells and a flash flood threat. Not issuing a Flash
Flood Watch after coordination with neighboring offices, but the
threat of flash flood should not be ignored this evening and
tonight. Supercells will be possible within the bands, more so
toward the VA border where shear is better, and a tornado threat
may unfold this evening as low-level winds increase/back and
curved hodographs elongate in response to the approaching upper
low.

Another band of convection (maybe not as intense) should develop
tonight as stronger height falls finally arrive and deep forcing
is better. There has been relatively good agreement among the
large scale models and the ensemble of CAMs of this in the
vicinity of US-1 in the 10pm to 3am time frame. Expect lows will
be in the upper 60s to around 70 given no movement of the front.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 120 PM Wednesday...

Additional showers and storms with training moderate to heavy
rain remains likely over Central NC Thu, with a gradual shift to
the ENE on Fri.

The powerful mid level low will continue to sit and spin over KY on
Thu before drifting/wobbling slightly northward to IN on Fri, with
lobes of DPVA sweeping through western and central NC, along/atop
the very slow-moving north-south oriented cold/occluded surface
frontal zone. PW values remain elevated (over 1.5") over all but the
far west Thu, shifting to east of I-95 Fri, beneath nearly
continuous bands of pronounced upper divergence. The WRF-ARW/NMM
both start the day Thu with a band of convection bisecting the
forecast area, drifting slowly eastward through the far eastern
Piedmont and Coastal Plain through Fri, filling in with better
coverage with time, with a cell motion that presents a threat for
training and resultant localized flooding. Will retain, with minor
tweaks, the overall pattern of the earlier forecast, with lower
chance pops west and high pops in the central/eastern CWA Thu,
trending lower WSW to ENE through Fri but remaining high in the far
eastern/NE forecast area Fri, tapering off further Fri night.

Temps both days will be held down by clouds/precip in the east and
by lowering post-front thicknesses in the western CWA. Highs in the
upper 70s to lower 80s Thu and in the mid 70s to lower 80s Fri,
still slightly above seasonal normals. Lows 60-68 Thu night and 54-
65 Fri night. -GIH

&&

.LONG TERM /Saturday through Wednesday/...
As of 320 PM Wednesday...

A few showers are likely to linger Sat into Sun in the eastern CWA,
along and east of the frontal zone, but otherwise this period
appears mostly dry. The large mid-upper low centered over IN early
Sat will drift across lower MI and slowly fill through Sun before
being drawn across the St. Lawrence Valley and Northeast states by a
shortwave trough rotating around a northern Atlantic polar vortex.
This, in conjunction with a large longwave trough shifting onto the
West Coast and over the western CONUS, will gradually build ridging
over the eastern CONUS heading into early next week. The surface
front over the East will continue to ease eastward and wash out with
a weakening low level wind field fostering frontolysis. A few mainly
afternoon showers are possible along this diffuse frontal zone over
the far eastern counties of NC early next week, but the PW will be
quite low elsewhere with a lack of instability, and will keep the
forecast mostly dry. Temps should hold a bit above normal through
the period, following thickness trends, with highs mostly in the
upper 70s and lower 80s, and lows in the upper 50s to mid 60s.

Uncertainty grows during the middle of next week, with a lot of
questions regarding the fate of what is now Tropical Storm Matthew,
located north of Venezuela this afternoon. However, at this time, it
appears that it will still be far from NC through Wed. Check with
the National Hurricane Center for the latest on Matthew. -GIH

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 150 PM Wednesday...

Scattered of morning stratus has yielded VFR most everywhere, with
MVFR ceilings holding on in at INT and GSO.  Daytime heating and an
approaching deep upper low will trigger storms that should become
more numerous with time.  These will be scattered this afternoon and
early evening,but may become focused in a line tonight.  Some of the
storms may be strong with very heavy rain, and thus LIFR  conditions
are possible.  Some IFR ceilings should develop once the main area
of showers moves east, primarily around GSO/INT/RDU, tough additional
showers will still be possible throughout the night.

Typical daytime improvement in ceilings is expected Thursday
morning, though with the the frontal zone still over the region and
the upper low settling over the Tenn Valley, another round of strong
storms is expected Thursday afternoon.

Outlook: Drier air is finally expected to filter into the region on
Friday, leading to improved aviation conditions through the weekend.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...VINCENT
NEAR TERM...BS
SHORT TERM...Hartfield
LONG TERM...Hartfield
AVIATION...BS
Hazardous weather outlook, Sep 28, 3:38 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT WED SEP 28 2016

NCZ007>011-021>028-038>043-073>078-083>086-088-089-291000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
338 PM EDT WED SEP 28 2016

...SEVERE THUNDERSTORM WATCH 488 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

NUMEROUS SHOWERS AND STORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS
AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE.
ADDITIONALLY, MULTIPLE ROUNDS OF HEAVY RAIN MAY ALSO LEAD TO
LOCALIZED FLOODING, ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE POSSIBLE AGAIN
THURSDAY AFTERNOON. A FEW STORMS COULD BECOME SEVERE. LOCALLY
HEAVY RAIN AND FLASH FLOODING ARE ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Sep 28, 6:09 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             4 SE MCLEANSVILLE       36.06N 79.62W
09/28/2016  E1.00 INCH       GUILFORD           NC   PUBLIC

            1 INCB HAIL ON I-40 AT MILE MARKER 134. .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 28, 6:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             3 S DUNN                35.27N 78.61W
09/28/2016  E1.00 INCH       HARNETT            NC   PUBLIC

            .

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Sep 28, 6:11 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
611 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             4 NW WADE               35.20N 78.78W
09/28/2016  U1.00 INCH       CUMBERLAND         NC   PUBLIC

            .

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Sep 28, 6:18 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
618 PM EDT WED SEP 28 2016

NCZ040-282315-
CHATHAM  NC-
618 PM EDT WED SEP 28 2016

 ...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
CENTRAL CHATHAM COUNTY UNTIL 715 PM EDT...

AT 617 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF PITTSBORO
TO NEAR GOLDSTON. MOVEMENT WAS NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PITTSBORO...GOLDSTON...HARPERS CROSSROADS...JORDAN LAKE...
FEARRINGTON AND BYNUM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3586 7908 3586 7896 3562 7911 3563 7912
      3562 7914 3561 7915 3554 7935 3553 7955
      3577 7930 3584 7927 3585 7924 3586 7925
      3588 7925
TIME...MOT...LOC 2217Z 230DEG 16KT 3576 7930 3561 7943

26
Local storm report, Sep 28, 6:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
625 PM EDT WED SEP 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             5 WSW ROXBORO           36.39N 79.06W
09/28/2016  U1.50 INCH       PERSON             NC   TRAINED SPOTTER

            PING PONG BALL SIZED HAIL REPORTED NEAR
            ROXBORO.

&&

SEC
Special weather statement, Sep 28, 6:27 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
627 PM EDT WED SEP 28 2016

NCZ022-282300-
GUILFORD  NC-
627 PM EDT WED SEP 28 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF EASTERN GUILFORD
COUNTY UNTIL 700 PM EDT...

AT 626 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GREENSBORO...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBORO...MCLEANSVILLE...GIBSONVILLE...PLEASANT GARDEN...
FOREST OAKS AND LAKE GUILFORD MACKINTOSH MARINA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3624 7953 3602 7954 3593 7979 3598 7987
      3610 7986 3624 7958
TIME...MOT...LOC 2226Z 241DEG 24KT 3605 7976

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 8:41 PM EDTSpecial Weather StatementRAHMontgomery49 min
Sep 27, 8:50 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph40 min
Sep 27, 9:36 PM EDTSpecial Weather StatementRAHChatham, Hoke, Montgomery, Moore84 min
Sep 27, 9:36 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person54 min
Sep 27, 9:42 PM EDTAreal Flood AdvisoryRAHMontgomery, Moore3 hr
Sep 27, 9:53 PM EDTSpecial Weather StatementRAHAlamance67 min
Sep 27, 10:44 PM EDTFlash Flood WarningRAHMontgomery, Moore, Richmond3 hr
Sep 27, 11:30 PM EDTSpecial Weather StatementRAHHoke45 min
Sep 28, 12:17 AM EDTSpecial Weather StatementRAHHoke28 min
Sep 28, 2:21 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke54 min
Sep 28, 2:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett48 min
Sep 28, 3:01 PM EDTSpecial Weather StatementRAHForsyth59 min
Sep 28, 3:08 PM EDTSevere Thunderstorm WarningRAHJohnston, Nash, Wilson52 min
Sep 28, 3:19 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford41 min
Sep 28, 3:36 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett39 min
Sep 28, 3:43 PM EDTAreal Flood AdvisoryRAHCumberland, Harnett2 hr
Sep 28, 3:49 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Sep 28, 3:55 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson50 min
Sep 28, 4:01 PM EDTSevere Thunderstorm WarningRAHForsyth, Guilford37 min
Sep 28, 4:05 PM EDTSevere Thunderstorm WarningRAHNash, Wilson40 min
Sep 28, 4:13 PM EDTSpecial Weather StatementRAHDurham62 min
Sep 28, 4:38 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Granville, Wake37 min
Sep 28, 4:56 PM EDTSevere Thunderstorm WarningRAHVance, Warren34 min
Sep 28, 4:57 PM EDTSevere Thunderstorm WarningRAHGuilford63 min
Sep 28, 5:05 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore3 hr
Sep 28, 5:15 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett33 min
Sep 28, 5:28 PM EDTFlash Flood WarningRAHGuilford3 hr
Sep 28, 5:48 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford42 min
Sep 28, 5:52 PM EDTSevere Thunderstorm WarningRAHPerson38 min
Sep 28, 5:54 PM EDTSpecial Weather StatementRAHVance66 min
Sep 28, 6:04 PM EDTSevere Thunderstorm WarningRAHGranville, Vance27 min
Sep 28, 6:18 PM EDTSpecial Weather StatementRAHChatham57 min
Sep 28, 6:27 PM EDTSpecial Weather StatementRAHGuilford33 min
Sep 28, 6:29 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange44 min
Sep 28, 6:58 PM EDTSpecial Weather StatementRAHAlamance62 min
Sep 28, 7:03 PM EDTSpecial Weather StatementRAHStanly57 min
Sep 28, 7:05 PM EDTAreal Flood AdvisoryRAHCumberland3 hr
Sep 28, 7:34 PM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly23 min
Sep 28, 7:38 PM EDTAreal Flood AdvisoryRAHAlamance, Orange3 hr
Sep 28, 7:38 PM EDTSevere Thunderstorm WarningRAHDavidson, Guilford26 min
Sep 28, 7:51 PM EDTFlash Flood WarningRAHCumberland, Harnett, Hoke, Moore10 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.